MAUDE Adverse Event Report: SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH 10MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.060S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in the united kingdom as follows: it was reported that on (b)(6) 2023, there was a removal surgery for a broken tfna.The removal case was for a nonunion/infection of the fracture, which was also a revision nail from a previous case.The patient was female of slight build, probably around 60-70kg.No further information is available.This report involves one unk - nails: tfna.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This report is for an unknown nails: tfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: monument.Manufacturing date: 27-jan-2021.Expiration date: 01-jan-2031.Part number: 04.037.060s, 10mm/130 deg ti cann tfna 400mm / right ¿ sterile.Lot number: 86p1546.(sterile) lot quantity: (b)(4) this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 71p2225 lot quantity: (b)(4).Part number: 04.037.912.4, wave spring, shim ended lot number: 70p1943 lot quantity:(b)(4) part number: 21127, timoagri16.00 lot number: 53p8030 lot quantity: (b)(4) this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device was broken at the lag screw mating hole.The broken fragment was returned for evaluation.Based on the observed condition of the returned device, the investigation was able to confirm the reported allegation.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fem nail ø10 r 130° l400 timo15, p/n: 04.037.060s, lot: 86p154, would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 400MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16663387
Report Number8030965-2023-03997
Device Sequence Number6521381
Product Code HSB
UDI-Device Identifier10886982096166
UDI-Public(01)10886982096166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.060S
Device Catalogue Number04.037.060S
Device Lot Number86P1546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale